FROM OUR EXPERTS
Yesterday the U.S. Food and Drug Administration announced that it is asking manufacturers of prescription combination products that contain acetaminophen to limit the amount of acetaminophen to no more than 325 mg (milligrams) in each tablet or capsule. Acetaminophen is probably best known by the brand name Tylenol. Outside the U.S., it is often called paracetamol and on prescriptions it may be labeled as APAP (For example, hydrocodone APAP). The drugs most affected by this action are opioid pain relievers that are combined with acetaminophen like codeine (Tylenol #3), hydrocodone (Vicodin, Lortab) and oxycodone (Percocet). “FDA is taking this action to make prescription combination pain medications containing acetaminophen safer for patients to use,” said Sandra Kweder, M.D., deputy director of the Office of New Drugs in FDA’s Center for Drug Evaluation and Research (CDER). “Overdose from prescription combination products containing acetaminop...
Definition Acetaminophen overdose is one of the most common poisonings worldwide. People often think that acetaminophen, a pain-relieving medicine, is extremely safe. However, it may be deadly if taken in large doses. This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Tylenol overdose; Paracetamol overdose Poisonous Ingredient Where Found Acetaminophen is found in a variety of over-the-counter and prescription pain relievers. Tylenol is a brand name for acetominophen. Other medicines that contain acetominophen include: Anacin-3 Liquiprin Panadol Percocet Tempra Various cold and flu medicines Note: This list is not all inclusive. Common dosage forms and strengths: Suppository: 120 mg*, 125 mg, 325 mg, 650 mg Chewable tablets: 80 mg Junior tablets: 160 mg Regular strength: 325 mg Extra strength: 50...
Do you take acetaminophen (Tylenol) for Migraines or other issues, either by itself or as part of another medication?
If you do, you need to know about a new warning issued by the Food and Drug Administration (FDA) about a rare risk.
The FDA published this warning statement:
Acetaminophen, a fever and pain reliever that is one of the most widely used medicines in the U.S., can cause rare but serious skin reactions, warns the Food and Drug Administration (FDA).
Although rare, possible reactions to acetaminophen include three serious skin diseases whose symptoms can include rash, blisters and, in the worst case, widespread damage to the surface of skin. If you are taking acetaminophen and develop a rash or other skin reaction, stop taking the product immediately and seek medical attention right away.
Used for decades by millions of people, acetaminophen is the generic name of a common active ingredient included in numerous prescription and non-prescription ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.